MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM (VIPERWIRE ADVANCE); PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM (VIPERWIRE ADVANCE); PERIPHERAL ATHERECTOMY DEVICE
Model Number VPR-GW-14
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A final report will be submitted once the investigation is complete.
 
Event or Problem Description
The viperwire advance peripheral guide wire fractured during removal after treatment of the popliteal artery.The physician stated they treated with the orbital atherectomy device (oad) within 1 centimeter from the spring tip but did not make contact with the wire.A snare was used to retrieve the fractured component.The patient was in stable condition.
 
Additional Manufacturer Narrative
The fractured spring tip was returned without the proximal core shaft for analysis.There was no evidence of rotational damage on the proximal spring tip filars.This is consistent with a fracture resulting from the driveshaft spinning too close to the spring tip.The root cause of the fracture is considered to be use not consistent with the diamondback 360 peripheral orbital atherectomy device instructions for use (ifu).The ifu cautions: "never advance the orbiting crown to the point of contact with the guide wire spring tip or other distal device.The maximum travel of the crown advancer knob nd therefore the shaft tip is 15 cm.Moving the crown advancer knob forward moves the shaft tip an equal distance toward the guide wire spring tip.When moving the crown advancer knob, make sure there is sufficient distance between the guide wire spring tip (or other distal device) and the distal end of the shaft (10 cm minimum).If the distance between the shaft tip and the guide wire spring tip (or other distal device) is insufficient, the shaft tip may damage the guide wire spring tip (or other distal device) and result in device or component dislodgement.Distal detachment and embolization may result".Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM (VIPERWIRE ADVANCE)
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
aaron stevens
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key18173950
Report Number3004742232-2023-00288
Device Sequence Number7653276
Product Code MCW
UDI-Device Identifier10852528005077
UDI-Public(01)10852528005077(17)240331(10)431301-1
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberVPR-GW-14
Device Catalogue Number72023-01
Device Lot Number431301-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown